Alert archive / Alabama / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 108, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at May 9, 2006, 4:30 PM CDT for Washington County, Alabama; Wayne County, Mississippi. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 9, 2006, 4:30 PM CDT (21:30 UTC)
- Expired
- May 9, 2006, 5:15 PM CDT
- In force
- 45 min
- Issued by
- NWS Mobile, AL
- Area
- Counties, with a storm outline in the text
Counties Washington County, AL, Wayne County, MS
The radar
The Mobile radar (KMOB), 106 km from the middle of the area, began a volume at 21:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 9, 10:26 AM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 9.5 hours before the alert went out and 193 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 457 J/kg
- Mixed-layer CIN
- -260 J/kg
- Mixed-layer LCL
- 1028 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 70 m²/s²
- 0-3 km storm-relative helicity
- 89 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KMOB 092130
SVRMOB
ALC129-MSC153-092215-
/O.NEW.KMOB.SV.W.0108.060509T2130Z-060509T2215Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MOBILE AL
430 PM CDT TUE MAY 9 2006
THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WASHINGTON COUNTY IN SOUTHWEST ALABAMA
WAYNE COUNTY IN SOUTHEAST MISSISSIPPI
* UNTIL 515 PM CDT
* AT 425 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
ROBINSON JUNCTION...OR ABOUT 9 MILES SOUTHEAST OF WAYNESBORO...AND
MOVING EAST NORTHEAST AT 25 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
MILLRY AND HEALING SPRINGS BY 450 PM CDT
KOENTON AND 6 MILES NORTH OF YARBO BY 455 PM CDT
BIGBEE BY 505 PM CDT
FRANKVILLE AND SILVER CROSS BY 510 PM CDT
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE FOR
DAMAGING WINDS...LARGE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING.
TAKE COVER IN A STURDY SHELTER UNTIL THE STORM HAS PASSED.
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
LAT...LON 3169 8810 3168 8808 3164 8810 3160 8808
3159 8803 3152 8800 3152 8855 3166 8861
3170 8842
$$2 follow-up statements
000
WWUS54 KMOB 092147
SVSMOB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
447 PM CDT TUE MAY 9 2006
ALC129-MSC153-092215-
/O.CON.KMOB.SV.W.0108.000000T0000Z-060509T2215Z/
WASHINGTON AL-WAYNE MS-
447 PM CDT TUE MAY 9 2006
...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 515 PM CDT FOR EAST
CENTRAL WAYNE AND NORTHERN WASHINGTON COUNTIES...
AT 442 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR DENHAM...OR ABOUT 12 MILES EAST OF WAYNESBORO...MOVING
NORTHEAST AT 20 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
HEALING SPRINGS AND 7 MILES NORTHWEST OF LOPER BY 500 PM CDT
MILLRY BY 505 PM CDT
KOENTON BY 510 PM CDT
7 MILES WEST OF SILVER CROSS...9 MILES NORTHWEST OF FRANKVILLE AND
9 MILES NORTHWEST OF BIGBEE BY 515 PM CDT
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
LAT...LON 3169 8810 3168 8808 3164 8810 3160 8808
3159 8803 3152 8800 3152 8855 3166 8861
3170 8842
$$000
WWUS54 KMOB 092155
SVSMOB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
454 PM CDT TUE MAY 9 2006
MSC153-092204-
/O.CAN.KMOB.SV.W.0108.000000T0000Z-060509T2215Z/
WAYNE MS-
454 PM CDT TUE MAY 9 2006
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN WAYNE COUNTY IS
CANCELLED...
LAT...LON 3169 8810 3168 8808 3164 8810 3160 8808
3159 8803 3152 8800 3151 8844 3170 8846
$$
ALC129-092215-
/O.CON.KMOB.SV.W.0108.000000T0000Z-060509T2215Z/
WASHINGTON AL-
454 PM CDT TUE MAY 9 2006
...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 515 PM CDT FOR
NORTHERN WASHINGTON COUNTY...
AT 451 PM CDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.
THIS STORM WAS LOCATED NEAR HEALING SPRINGS...OR ABOUT 14 MILES
NORTHWEST OF CHATOM...MOVING NORTHEAST AT 20 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
9 MILES NORTHWEST OF YARBO BY 500 PM CDT
HEALING SPRINGS...MILLRY AND 6 MILES NORTHWEST OF LOPER BY 505 PM
CDT
KOENTON AND 9 MILES WEST OF SILVER CROSS BY 515 PM CDT
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
LAT...LON 3169 8810 3168 8808 3164 8810 3160 8808
3159 8803 3152 8800 3151 8844 3170 8846
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 9, 2:51 PM CDT, 1 hour 39 minutes earlier.
Area forecast discussion, May 9, 2:51 PM CDT, 1 hour 39 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOBILE AL 251 PM CDT TUE MAY 9 2006 .SHORT TERM...(TONIGHT AND WEDNESDAY)...ANOTHER ACTIVE CONVECTIVE DAY AS WE SEE A MOISTURE GRADIENT STRETCHING FROM NORTHWEST TO SOUTHEAST...FROM WAYNE COUNTY IN SOUTHEAST MISSISSIPPI TO ACROSS BALDWIN COUNTY AND CONTINUING SOUTHEAST INTO THE GULF. THIS FEATURE HAS BEEN THE PRIMARY FOCUS FOR SOME SEVERE STORMS OVER THE AREA...PRODUCING PENNY TO NICKEL SIZE HAIL AT TIMES OVER THIS REGION OF THE FORECAST AREA TODAY. SURFACE DATA SHOWS A DESTABILIZING AIRMASS WITH CONVECTIVE POTENTIAL ENERGY RISING TO OVER 2500 J/KG OVER THE WESTERN ZONES AND WE ARE SEEING A POTENT PIECE OF MID LEVEL ENERGY ENTERING WESTERN MISSISSIPPI WITH EAST SOUTHEAST FORWARD DIRECTIONAL MOTION. THIS BRINGS QUITE A BIT OF FORCING ALOFT INTO THE AREA OVER THE NEXT SEVERAL HOURS AND WHEN INTERACTING WITH WEAK TROFS OF SURFACE LOW PRESSURE...INSTABILITY AND ABUNDANT MOISTURE...EXPECT THE SEVERE WEATHER THREAT TO PERSIST THROUGH THE REMAINDER OF THE AFTERNOON INTO THE EVENING. PRIMARY THREATS WILL BE LARGE HAIL AND DAMAGING WINDS. ON WEDNESDAY...WE WILL BE WATCHING A STRONG FRONTAL BOUNDARY APPROACHING THE LOWER MISSISSIPPI RIVER VALLEY. CHANCES OF THUNDERSTORMS WILL CONTINUE. LATEST OUTLOOKS FROM THE STORM PREDICTION CENTER IN NORMAN OKLAHOMA MAINTAIN A RISK OF SEVERE THUNDERSTORMS OVER THE ENTIRE AREA. WILL WORD THE ZONES ACCORDINGLY. LITTLE CHANGE IN TEMPERATURE FORECASTS. /10 .LONG TERM...(WEDNESDAY NIGHT THROUGH TUESDAY)...FRONTAL PASSAGE IS FORECAST THROUGH THE AREA WEDNESDAY NIGHT. IN THE WAKE OF THE FRONT...RAIN FREE CONDITIONS ARE FORECAST FOR THE LATTER HALF OF THE WEEK AND INTO SATURDAY. MEDIUM RANGE GUIDANCE BRINGS NEXT CHANCE OF PRECIPITATION TO THE FORECAST AREA SATURDAY NIGHT INTO EARLY NEXT WEEK. /10 && .MARINE...A LOW PRESSURE SYSTEM OVER THE SOUTHERN PLAINS WILL ADVANCE TO THE GREAT LAKES REGION AND BRING A COLD FRONT THROUGH THE MARINE AREA LATE WEDNESDAY NIGHT. SOUTHERLY WINDS WILL INCREASE AS THE FRONT APPROACHES...THEN SWITCH TO THE NORTHWEST AS THE FRONT MOVES THROUGH. WILL GO WITH SMALL CRAFT EXERCISE CAUTION FOR THE OFFSHORE ZONES FOR TONIGHT. HIGH PRESSURE BUILDS INTO THE REGION THROUGH FRIDAY WITH THE OFFSHORE FLOW SUBSIDING. AN ONSHORE FLOW RESUMES ON SATURDAY AS A LOW PRESSURE SYSTEM DEVELOPS OVER THE SOUTHEASTERN STATES. THE LOW PRESSURE SYSTEM WILL BRING A COLD FRONT INTO THE COASTAL WATERS LATE SUNDAY AFTERNOON. /29 && .FIRE WEATHER...SHOWERS AND THUNDERSTORMS WILL CONTINUE IN THE FORECAST EARLY ON WITH DAYTIME HUMIDITY ON WEDNESDAY...WELL AWAY FROM CRITICAL THRESHOLDS. IN THE WAKE OF THE FRONT...A DRIER AIRMASS ENTERS THE FORECAST ON THURSDAY. ALTHOUGH LOWER...NOT EXPECTING LONG DURATIONS OF CRITICALLY LOW DAYTIME HUMIDITY ON THURSDAY. /10 && .PRELIMINARY POINT TEMPS/POPS... MOBILE 69 87 66 83 / 50 40 40 10 PENSACOLA 69 83 68 85 / 40 30 30 20 DESTIN 70 81 70 82 / 40 30 30 20 EVERGREEN 64 86 67 81 / 50 40 40 10 WAYNESBORO 66 88 64 83 / 50 50 60 10 CAMDEN 65 86 65 80 / 50 50 60 10 && .MOB WATCHES/WARNINGS/ADVISORIES... AL...NONE. FL...NONE. MS...NONE. GM...NONE. &&
Hazardous weather outlook, May 9, 5:45 AM CDT, 10 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED DATE... NATIONAL WEATHER SERVICE MOBILE AL 545 AM CDT TUE MAY 9 2006 ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-102300- BALDWIN COASTAL-BALDWIN INLAND-BUTLER-CHOCTAW-CLARKE-CONECUH- COVINGTON-CRENSHAW-ESCAMBIA-ESCAMBIA COASTAL-ESCAMBIA INLAND-GEORGE- GREENE-MOBILE COASTAL-MOBILE INLAND-MONROE-OKALOOSA COASTAL- OKALOOSA INLAND-PERRY-SANTA ROSA COASTAL-SANTA ROSA INLAND-STONE- WASHINGTON-WAYNE-WILCOX- 545 AM CDT TUE MAY 9 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST ALABAMA...INLAND SOUTHEAST MISSISSIPPI...AND THE WESTERN PORTION OF THE FLORIDA PANHANDLE. .DAY ONE...TODAY AND TONIGHT. SCATTERED TO NUMEROUS THUNDERSTORMS CAN BE EXPECTED LATER TODAY AND TONIGHT. A FEW OF THE STRONGER THUNDERSTORMS COULD PRODUCE DAMAGING WINDS AND LARGE HAIL. AT THIS TIME THE STORM PREDICTION CENTER HAS PLACED SOUTHEAST MISSISSIPPI AND EXTREME WESTERN SECTIONS OF SOUTHWEST ALABAMA UNDER A SLIGHT RISK FOR SEVERE THUNDERSTORM DEVELOPMENT THROUGH TONIGHT. STAY TUNED FOR FURTHER UPDATES THROUGHOUT THE DAY. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. SCATTERED TO NUMEROUS THUNDERSTORMS CAN BE EXPECTED WEDNESDAY AND WEDNESDAY EVENING AS A COLD FRONT APPROACHES FROM THE NORTHWEST. AT THIS TIME THE STORM PREDICTION CENTER HAS PLACED SOUTHEAST MISSISSIPPI...SOUTHWEST ALABAMA AND NORTHWEST FLORIDA UNDER A SLIGHT RISK FOR SEVERE THUNDERSTORM DEVELOPMENT. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL MAY BE REQUIRED LATER TODAY AND TONIGHT AND ON WEDNESDAY. STAY TUNED FOR FURTHER UPDATES THROUGHOUT THE DAY.
In the hours before
Special weather statement, May 9, 12:23 PM CDT, 4 hours 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 1223 PM CDT TUE MAY 9 2006 MSZ067-075-076-091815- PERRY-GREENE-WAYNE- 1223 PM CDT TUE MAY 9 2006 ...A STRONG THUNDERSTORM IS BEING DETECTED OVER NORTHEASTERN PERRY... AND MOVING EASTWARD INTO NORTHERN GREENE AND SOUTHERN WAYNE COUNTIES... AT 1220 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM 2 MILES SOUTH OF RHODES...AND MOVING EAST AT 35 MPH. THE THUNDERSTORM WILL AFFECT AREAS IN AND AROUND... MULBERRY...PIAVE...SAND HILL...SMITHTOWN...CLARA...BUCKATUNNA AND CHICORA THROUGH 115 PM CDT. THE PRIMARY THREATS FROM THIS STORM ARE SMALL HAIL...DANGEROUS CLOUD TO GROUND LIGHTNING... AND WIND GUSTS OF 35 TO 45 MPH...WHICH COULD DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM HAS PASSED. THIS STORM COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A SHORT PERIOD OF TIME...RESULTING IN BRIEF PONDING OF WATER AROUND LOW LYING AREAS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 500 PM CDT TUESDAY AFTERNOON FOR SOUTHWESTERN ALABAMA AND NORTHWEST FLORIDA AND SOUTHEAST MISSISSIPPI.
Special weather statement, May 9, 2:07 PM CDT, 2 hours 23 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 207 PM CDT TUE MAY 9 2006 ALZ051-091945- CHOCTAW- 207 PM CDT TUE MAY 9 2006 ...A STRONG THUNDERSTORM IS BEING DETECTED OVER CHOCTAW COUNTY... AT 201 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM 3 MILES NORTHEAST OF YANTLEY...AND MOVING EAST AT 35 MPH. THE THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...OVER EXTREME NORTHERN CHOCTAW COUNTY BETWEEN YANTLEY AND EDNA THROUGH 245 PM CDT. THE PRIMARY THREATS FROM THIS STORM ARE SMALL HAIL...DANGEROUS CLOUD TO GROUND LIGHTNING...AND WIND GUSTS OF 35 TO 45 MPH WHICH COULD DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM HAS PASSED. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 500 PM CDT TUESDAY AFTERNOON FOR SOUTHWESTERN ALABAMA AND NORTHWEST FLORIDA AND SOUTHEAST MISSISSIPPI.
Local storm report, May 9, 2:51 PM CDT, 1 hour 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
251 PM CDT TUE MAY 09 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0120 PM HAIL CROSSROADS 30.83N 87.86W
05/09/2006 E0.75 INCH BALDWIN AL PUBLIC
1130 AM HAIL MALBIS 30.66N 87.85W
05/09/2006 E0.75 INCH BALDWIN AL PUBLIC
NUMEROUS REPORTS OF PENNY SIZE HAIL FROM MALBIS TO
ELSANOR
0130 PM HAIL WHITEHOUSE FORKS 30.81N 87.81W
05/09/2006 E0.75 INCH BALDWIN AL PUBLIC
PENNY SIZE HAIL JUST EAST OF WHITEHOUSE FORKS ALONG HWY.
59
&&
CULLENSpecial weather statement, May 9, 2:55 PM CDT, 1 hour 35 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 255 PM CDT TUE MAY 9 2006 FLZ003-004-006-092045- COASTAL OKALOOSA-INLAND SANTA ROSA-COASTAL SANTA ROSA- 255 PM CDT TUE MAY 9 2006 ...A STRONG THUNDERSTORM IS BEING DETECTED OVER CENTRAL OKALOOSA COUNTY AND WILL MOVE INTO SOUTHERN SANTA ROSA COUNTY... AT 252 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM 4 MILES NORTHWEST OF MILTON...AND MOVING EAST AT 30 MPH. THE THUNDERSTORM WILL AFFECT AREAS IN AND AROUND... MILTON...BAGDAD...HAROLD...BELFOREST AND HOLT THROUGH 345 PM CDT. THE PRIMARY THREATS FROM THIS STORM ARE SMALL HAIL...DANGEROUS CLOUD TO GROUND LIGHTNING... AND WIND GUSTS OF 35 TO 45 MPH...WHICH COULD DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM HAS PASSED. THIS STORM COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A SHORT PERIOD OF TIME...RESULTING IN BRIEF PONDING OF WATER AROUND LOW LYING AREAS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 500 PM CDT TUESDAY AFTERNOON FOR SOUTHWESTERN ALABAMA AND NORTHWEST FLORIDA AND SOUTHEAST MISSISSIPPI.
Special weather statement, May 9, 2:55 PM CDT, 1 hour 35 minutes before
SPECIAL WEATHER STATEMENT...CORRECTED STORM LOCATION NATIONAL WEATHER SERVICE MOBILE AL 255 PM CDT TUE MAY 9 2006 FLZ003-004-006-092045- COASTAL OKALOOSA-INLAND SANTA ROSA-COASTAL SANTA ROSA- 255 PM CDT TUE MAY 9 2006 ...A STRONG THUNDERSTORM IS BEING DETECTED OVER CENTRAL SANTA ROSA COUNTY AND WILL MOVE INTO SOUTHERN OKALOOSA COUNTY... AT 252 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM 4 MILES NORTHWEST OF MILTON...AND MOVING EAST AT 30 MPH. THE THUNDERSTORM WILL AFFECT AREAS IN AND AROUND... MILTON...BAGDAD...HAROLD...BELFOREST AND HOLT THROUGH 345 PM CDT. THE PRIMARY THREATS FROM THIS STORM ARE SMALL HAIL...DANGEROUS CLOUD TO GROUND LIGHTNING... AND WIND GUSTS OF 35 TO 45 MPH...WHICH COULD DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM HAS PASSED. THIS STORM COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A SHORT PERIOD OF TIME...RESULTING IN BRIEF PONDING OF WATER AROUND LOW LYING AREAS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 500 PM CDT TUESDAY AFTERNOON FOR SOUTHWESTERN ALABAMA AND NORTHWEST FLORIDA AND SOUTHEAST MISSISSIPPI.
Special weather statement, May 9, 3:30 PM CDT, 1 hour before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 330 PM CDT TUE MAY 9 2006 ALZ051-092115- CHOCTAW- 330 PM CDT TUE MAY 9 2006 ...A STRONG THUNDERSTORM IS BEING DETECTED OVER CHOCTAW COUNTY... AT 326 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM 2 MILES SOUTHWEST OF WATER VALLEY...AND MOVING EAST NORTHEAST AT 25 MPH. THE THUNDERSTORM WILL AFFECT AREAS IN AND AROUND... GILBERTOWN...SOUWILPA...TOXEY...HODGEWOOD...WIMBLY...CHAPPELL HILL... LOU AND WOMACK HILL THROUGH 415 PM CDT. THE PRIMARY THREATS FROM THIS STORM ARE SMALL HAIL...DANGEROUS CLOUD TO GROUND LIGHTNING... AND WIND GUSTS OF 35 TO 45 MPH...WHICH COULD DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM HAS PASSED. THIS STORM COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A SHORT PERIOD OF TIME...RESULTING IN BRIEF PONDING OF WATER AROUND LOW LYING AREAS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 500 PM CDT TUESDAY AFTERNOON FOR SOUTHWESTERN ALABAMA AND NORTHWEST FLORIDA AND SOUTHEAST MISSISSIPPI.
The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 8, 7:33 PM CDT | Severe Thunderstorm Warning | MOB | Mobile | 42 min |
| May 8, 7:50 PM CDT | Severe Thunderstorm Warning | MOB | Clarke, Monroe | 55 min |
| May 8, 8:07 PM CDT | Severe Thunderstorm Warning | MOB | Escambia, Monroe | 23 min |
| May 8, 8:27 PM CDT | Severe Thunderstorm Warning | MOB | Clarke, Washington | 63 min |
| May 8, 8:31 PM CDT | Severe Thunderstorm Warning | MOB | Escambia | 29 min |
| May 8, 8:42 PM CDT | Severe Thunderstorm Warning | MOB | Monroe | 48 min |
| May 8, 8:58 PM CDT | Severe Thunderstorm Warning | MOB | Escambia | 62 min |
| May 8, 9:17 PM CDT | Severe Thunderstorm Warning | MOB | Covington | 58 min |
| May 8, 9:27 PM CDT | Severe Thunderstorm Warning | MOB | Mobile | 48 min |
| May 8, 10:05 PM CDT | Severe Thunderstorm Warning | MOB | Baldwin | 55 min |
| May 8, 11:00 PM CDT | Severe Thunderstorm Warning | MOB | Baldwin | 60 min |
| May 9, 9:54 AM CDT | Severe Thunderstorm Warning | MOB | Mobile | 36 min |
| May 9, 10:33 AM CDT | Severe Thunderstorm Warning | MOB | Baldwin, Mobile | 42 min |
| May 9, 11:15 AM CDT | Severe Thunderstorm Warning | MOB | Baldwin | 34 min |
| May 9, 12:39 PM CDT | Severe Thunderstorm Warning | MOB | Baldwin, Mobile | 51 min |
| May 9, 1:01 PM CDT | Severe Thunderstorm Warning | MOB | Washington | 44 min |
| May 9, 1:29 PM CDT | Severe Thunderstorm Warning | MOB | Baldwin | 46 min |
| May 9, 1:43 PM CDT | Severe Thunderstorm Warning | MOB | Clarke, Washington | 35 min |
| May 9, 2:29 PM CDT | Severe Thunderstorm Warning | MOB | Choctaw | 61 min |
| May 9, 3:52 PM CDT | Severe Thunderstorm Warning | MOB | Choctaw, Clarke | 38 min |
| May 9, 4:36 PM CDT | Severe Thunderstorm Warning | MOB | Choctaw | 43 min |
| May 9, 5:12 PM CDT | Severe Thunderstorm Warning | MOB | Clarke, Washington | 48 min |
| May 9, 5:16 PM CDT | Tornado Warning | MOB | Clarke, Washington | 44 min |
| May 9, 5:44 PM CDT | Severe Thunderstorm Warning | MOB | Choctaw | 46 min |
| May 9, 5:56 PM CDT | Tornado Warning | MOB | Clarke, Washington | 34 min |
| May 9, 6:31 PM CDT | Severe Thunderstorm Warning | MOB | Choctaw | 44 min |
| May 9, 6:55 PM CDT | Severe Thunderstorm Warning | MOB | Monroe | 50 min |
| May 8, 7:04 PM CDT | Severe Thunderstorm Warning | MOB | Greene | 56 min |
| May 8, 8:35 PM CDT | Severe Thunderstorm Warning | MOB | Perry | 55 min |
| May 8, 9:14 PM CDT | Severe Thunderstorm Warning | MOB | Greene | 61 min |
| May 8, 9:43 PM CDT | Severe Thunderstorm Warning | MOB | George | 47 min |
| May 9, 10:39 AM CDT | Severe Thunderstorm Warning | MOB | Greene, Perry, Wayne | 36 min |
| May 9, 1:40 PM CDT | Severe Thunderstorm Warning | MOB | Wayne | 35 min |
| May 9, 4:05 PM CDT | Severe Thunderstorm Warning | MOB | Wayne | 25 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2006Severe Thunderstorm Warnings in Mississippi, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.